Alert archive / Maine / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 25, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 3, 2002, 8:45 PM EDT for Somerset County, Maine. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2002, 8:45 PM EDT (00:45 UTC)
- Expired
- Jul 3, 2002, 9:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Somerset County, ME
The radar
The Portland,ME radar (KGYX), 119 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3025 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 040045 SVRGYX MEC025-040115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 845 PM EDT WED JUL 3 2002 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN SOMERSET COUNTY IN WEST CENTRAL MAINE THIS INCLUDES THE CITY OF PITTSFIELD * UNTIL 915 PM EDT * AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF PITTSFIELD...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER PITTSFIELD AT 855 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4484 6961 4475 6963 4476 6934 4487 6931
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:15 PM EDT, 6 hours 30 minutes earlier.
Area forecast discussion, Jul 3, 2:15 PM EDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
215 PM EDT WED JUL 3 2002
HOT AND HUMID WX CONTINUES...RELIEF IN SIGHT.
A COLD FRONT FROM CANADA WILL THRU THE AREA LATE THU AND THU NGT
BRING COOLER AND DRIER AIR. AN UPPER LEVEL LOW IS XPCTD TO DVLP OVR
THE RGN FRI AND NOT MOVE OUT UNTIL SUN. A SHT WAVE IN THE NW FLOW
BEHND THE DEPARTING TROF IS FCST FOR TUE.
ANOTHER WARM STICKY NIGHT AND HOT DAY THU. WILL KEEP CHCY TSTMS IN
FCST FOR THU AFTN AND NGT WITH FRNT. ON FRI WILL HAVE CHCY SHWRS
MTNS ZNS AND PTLY SUNNY ELSW. CHCY SHWRS ALL SCTNS SAT...AND AGAIN
TUE. MOS TEMPS LOOK REASONABLE.
OFFSHR...WINDS AND SEAS BLO SCA.
KGYX...ME...NIL.
NH...NIL.
JFRThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:31 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 29 min |
| Jul 3, 10:50 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 25 min |
| Jul 4, 5:03 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 27 min |
| Jul 4, 6:04 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec | 56 min |
| Jul 4, 6:10 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 50 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.